Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 237, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 28, 2018, 7:12 PM MDT for Garden County, Keith County, Nebraska. It was in force for 48 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2018, 7:12 PM MDT (01:12 UTC)
- Expired
- Jul 28, 2018, 8:00 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 150 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 7:29 PM MDT | HAIL 2 | Oshkosh, NE | DELAYED REPORT VIA SOCIAL MEDIA WITH PICTURE |
| Jul 28, 7:30 PM MDT | HAIL 1 | Oshkosh, NE | |
| Jul 28, 7:30 PM MDT | HAIL 3 | Oshkosh, NE | REPORT VIA SOCIAL MEDIA WITH A PICTURE |
| Jul 28, 7:30 PM MDT | HAIL 3 | Oshkosh, NE | |
| Jul 28, 7:45 PM MDT | TSTM WND GST 60 | 8 S Oshkosh, NE | |
| Jul 28, 7:45 PM MDT | HAIL 1.75 | 8 S Oshkosh, NE | |
| Jul 28, 7:46 PM MDT | HAIL 2 | 9 S Oshkosh, NE | BROKEN WINDOWS AND HEAVY DAMAGE TO SIDING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 5:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
391
WUUS53 KLBF 290112
SVRLBF
NEC069-101-290200-
/O.NEW.KLBF.SV.W.0237.180729T0112Z-180729T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
712 PM MDT SAT JUL 28 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Keith County in southwestern Nebraska...
Southern Garden County in the Panhandle of Nebraska...
* Until 800 PM MDT.
* At 711 PM MDT, a severe thunderstorm was located 8 miles northeast
of Lisco, or 11 miles northwest of Oshkosh, moving southeast at 30
mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Oshkosh, Lewellen, Lisco, Ruthon, Clear Creek State Wildlife
Management Area, Rackett, Dogtown Flats, Intersection of Highway 27
and 9 Mile Road, Otter Creek Campground, Ash Hollow State
Historical Park, Belmar, Adams Flats, Bluewater Battlefield State
Historical Park, Windlass Hill and Sugar Loaf Hill.
This includes Highway 92 between mile markers 115 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4163 10264 4171 10225 4146 10198 4140 10198
4140 10191 4129 10180 4122 10256 4148 10264
TIME...MOT...LOC 0111Z 322DEG 25KT 4155 10246
HAIL...2.00IN
WIND...70MPH
$$
JWS1 follow-up statement
415
WWUS53 KLBF 290131
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
731 PM MDT SAT JUL 28 2018
NEC069-101-290200-
/O.CON.KLBF.SV.W.0237.000000T0000Z-180729T0200Z/
Keith NE-Garden NE-
731 PM MDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN KEITH AND SOUTHERN GARDEN COUNTIES...
At 730 PM MDT, a severe thunderstorm was located near Oshkosh, moving
south at 40 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Oshkosh, Lewellen, Lisco, Ruthon, Clear Creek State Wildlife
Management Area, Rackett, Dogtown Flats, Intersection of Highway 27
and 9 Mile Road, Otter Creek Campground, Ash Hollow State Historical
Park, Belmar, Adams Flats, Bluewater Battlefield State Historical
Park, Windlass Hill and Sugar Loaf Hill.
This includes Highway 92 between mile markers 115 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4163 10264 4171 10225 4146 10198 4140 10198
4140 10191 4129 10180 4122 10256 4148 10264
TIME...MOT...LOC 0130Z 340DEG 39KT 4134 10237
HAIL...1.75IN
WIND...70MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 5:31 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 28, 5:31 PM MDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service North Platte NE 631 PM CDT Sat Jul 28 2018 .SHORT TERM...(This evening through Sunday) Issued at 328 PM CDT Sat Jul 28 2018 Isolated thunderstorms have initiated north of Casper and Douglas Wyoming this afternoon and are forecast to develop into a thunderstorm cluster across the nrn and cntrl panhandle early this evening and continue moving southeast through southwest Nebraska late this evening. A belt of strong 500mb winds near 50 kts will accompany this system and help to sustain the system tonight. The presence of strong shear aloft and steep mid level lapse rates upstream of the area will aid in the potential for supercell thunderstorms in the panhandle and western sandhills early this evening, upon which and enhanced risk for severe storms currently exists. Further east, the system is likely to become elevated as it congeals southeastward with a damaging wind and large hail threat still expected, for west central and southwest Nebraska. With a forward propagating system expected, heavy rainfall is a threat with areas of 1 to 2 inches possible. Do not expect flash flooding, although localized flooding could occur due to recent rainfall. Mesoscale models have been consistent today for high confidence of occurrence. The system should exit all but far southeast zones by midnight. Chance for showers and a few thunderstorms exit overnight, although models do indicate weak subsidence behind the system to lessen redevelopment. For Sunday, rain and thunderstorm chances continue as a series of shortwaves move across Nebraska. Models suggest likely pops west of a Cody through Broken Bow line by afternoon. Heavy rain is not anticipated to be a major threat on Sunday. A few strong to locally severe storms are possible, west of Cody through Callaway. .LONG TERM...(Sunday night through Saturday) Issued at 328 PM CDT Sat Jul 28 2018 Chances for showers and thunderstorms continue Sunday night as an upper trough axis rotates south from nrn South Dakota to northern Nebraska overnight. Ahead of this feature, a belt of 500mb winds from 35 to 45 kts will drop southward out of the area overnight. this will result in lessening chances overnight. Highest pops during the evening across western and central areas from 40 to 50 percent. It appears the threat for any strong storms Sunday evening should have shifted southwest of the area. A strong upper level ridge will build across the western US on Monday, as an upper trough develops southward from the western Great Lakes. Still at least a sight chance for showers or a few thunderstorms due to the influence from the upper trough to our east. As the upper ridge builds eastward next week, dry weather, and warming temperatures can be expected. Highs Monday, to range in the upper 70s, warming to the upper 80s to lower 90s by Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 630 PM CDT Sat Jul 28 2018 Timing and extent of thunderstorms will again be the forecast challenge for the next 24 hrs. Expecting a couple areas of development, one being the north central and the other being the southwest. In either case, severe storms are possible but have stayed with MVFR cigs/vis through the evening and overnight. Some possibility that stratus will drop to IFR by morning but confidence is not high due to uncertainty of coverage and duration of TSRA tonight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Stoppkotte
Hazardous weather outlook, Jul 28, 2:22 PM MDT, 4 hours 50 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service North Platte NE 322 PM CDT Sat Jul 28 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-292015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 322 PM CDT Sat Jul 28 2018 /222 PM MDT Sat Jul 28 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are likely this evening. The area of concern is generally along and west of a line from Merriman to Brownlee to Sargent. Large hail and damaging winds are the primary hazard. A few storms may produce damaging winds as high as 75 mph and very large hail, 2 inches in diameter or larger. Very heavy rainfall is also possible and an isolated tornado may form. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Thunderstorms, a few strong or possibly severe, are likely Sunday afternoon and Sunday evening. The area of concern for severe weather is generally along and west of line from Cody to Thedford to Arnold and the hazards are large hail and wind damage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 pm and 11 pm along and west of a line from Merriman to Brownlee to Sargent. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 28, 6:13 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
613 PM MDT SAT JUL 28 2018
NEZ004-290045-
Sheridan NE-
613 PM MDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 645 PM MDT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near
Wild Horse Butte, or 10 miles northeast of Alliance, moving southeast
at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Antioch, Wickson Lake and Krause Lake.
This includes Highway 2 between mile markers 96 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.
LAT...LON 4235 10273 4208 10245 4200 10270 4209 10270
4210 10274 4234 10275
TIME...MOT...LOC 0012Z 327DEG 32KT 4224 10279
CDCSpecial weather statement, Jul 28, 6:30 PM MDT, 42 minutes before
Special Weather Statement National Weather Service North Platte NE 730 PM CDT SAT JUL 28 2018 NEZ005-094-290115- Eastern Cherry NE-Western Cherry NE- 730 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL 815 PM CDT/715 PM MDT/... At 730 PM CDT/630 PM MDT/, Doppler radar was tracking a strong thunderstorm 16 miles west of Brownlee, or 17 miles north of Mullen, moving east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brownlee, Giant Hill, Marsh Flat, Highway 97 crossing Big Creek and Highway 83 crossing the North Loup River. This includes the following highways... Highway 97 between mile markers 81 and 89. Highway 83 between mile markers 167 and 173. LAT...LON 4224 10107 4238 10101 4232 10048 4209 10062 TIME...MOT...LOC 0030Z 286DEG 23KT 4229 10095 CDC
Special weather statement, Jul 28, 6:31 PM MDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 731 PM CDT SAT JUL 28 2018 NEZ008-290115- Brown NE- 731 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN COUNTY UNTIL 815 PM CDT... At 731 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Ainsworth, moving south at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hofeld Lake, Raven and Johnsons Corner. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in North Platte. && LAT...LON 4244 10006 4246 9988 4213 9968 4210 10001 TIME...MOT...LOC 0031Z 344DEG 20KT 4238 9993 CDC
Special weather statement, Jul 28, 6:32 PM MDT, 40 minutes before
Special Weather Statement National Weather Service North Platte NE 732 PM CDT SAT JUL 28 2018 NEZ009-010-028-290115- Holt NE-Garfield NE-Rock NE- 732 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...SOUTHWESTERN HOLT AND NORTHERN GARFIELD COUNTIES UNTIL 815 PM CDT... At 732 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Amelia, or 25 miles north of Burwell, moving southeast at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carson Lake and Sunfish Lake. LAT...LON 4216 9924 4226 9909 4206 9877 4189 9903 TIME...MOT...LOC 0032Z 317DEG 19KT 4215 9911 CDC
Local storm report, Jul 28, 6:34 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT SAT JUL 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 3 N ANTIOCH 42.11N 102.62W
07/28/2018 E1.00 INCH SHERIDAN NE PUBLIC
MAINLY DIME SIZE WITH SOME UP TO QUARTER.
&&
THORNESpecial weather statement, Jul 28, 6:52 PM MDT, 20 minutes before
Special Weather Statement National Weather Service North Platte NE 752 PM CDT SAT JUL 28 2018 NEZ023-024-035-036-290130- Hooker NE-Grant NE-Arthur NE-McPherson NE- 752 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR... SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 830 PM CDT/730 PM MDT/... At 752 PM CDT/652 PM MDT/, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Hyannis, or 18 miles north of Arthur, moving southeast at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Green Lake, Sand Beach Lake, Lena, Sand Puddin Lake, Three Mile Lake, Flatts, Big Lamunyon Flats, Pratt Lake, Spring Valley Lake, Bucktail, Cogill Lake and Calora. This includes the following highways... Highway 61 between mile markers 140 and 144. Highway 92 between mile markers 171 and 184. A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM MDT/ for west central Nebraska. LAT...LON 4183 10178 4194 10159 4161 10117 4151 10149 TIME...MOT...LOC 0052Z 321DEG 30KT 4183 10163 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:13 PM MDT | Special Weather Statement | LBF | Box Butte | 32 min |
| Jul 28, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 42 min |
| Jul 28, 6:30 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Jul 28, 6:31 PM MDT | Special Weather Statement | LBF | Brown | 44 min |
| Jul 28, 6:32 PM MDT | Special Weather Statement | LBF | Garfield | 43 min |
| Jul 28, 6:44 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
| Jul 28, 6:52 PM MDT | Special Weather Statement | LBF | Arthur | 38 min |
| Jul 28, 7:39 PM MDT | Areal Flood Advisory | LBF | Cherry, Thomas | 2 hr |
| Jul 28, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 51 min |
| Jul 28, 7:49 PM MDT | Areal Flood Advisory | LBF | Garfield, Holt | 2 hr |
| Jul 28, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 46 min |
| Jul 28, 8:31 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 44 min |
| Jul 28, 9:09 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 31 min |
| Jul 28, 9:27 PM MDT | Areal Flood Advisory | LBF | Chase, Frontier, Hayes | 3 hr |
| Jul 29, 6:30 AM MDT | River Flood Warning | LBF | Hayes | 25 hr |
| Jul 29, 3:11 PM MDT | Special Weather Statement | LBF | Keya Paha | 49 min |
| Jul 29, 3:22 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.